Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS Tucson, AZ

August 16, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 16, 2025, 4:49 PM MST for Pima County, Arizona. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2025, 4:49 PM MST (23:49 UTC)
Expired
Aug 16, 2025, 5:45 PM MST
In force
56 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

What was reported inside it

TimeReportWhereRemark
Aug 16, 4:50 PM MSTFLASH FLOOD5 Nw Tucson, AZDelayed report. Video showing water from curb to curb and rushing with an estimated 6 inches of moving water along Mabel St from 2nd to 3rd Ave.
Aug 16, 5:03 PM MSTFLASH FLOOD5 Nw Tucson, AZVideo on social media shows an estimated 3 inches of water at intersection of Tyndall Rd and 1st Ave.
Aug 16, 5:05 PM MSTFLASH FLOOD4 Nw Tucson, AZWater up past curbs on Tucson Boulevard south of Grant Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WGUS55 KTWC 162349
FFWTWC
AZC019-170045-
/O.NEW.KTWC.FF.W.0036.250816T2349Z-250817T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
449 PM MST Sat Aug 16 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Eastern Pima County in southeastern Arizona...

* Until 545 PM MST.

* At 449 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Tucson.

This includes Interstate 10 between mile markers 256 and 258.

This includes the following Flash Flood Prone Locations...
	Stone Ave at Mabel St.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3226 11098 3225 11093 3222 11094 3222 11098
      3225 11100

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JRG
1 follow-up statement
109 
WGUS75 KTWC 170044
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
544 PM MST Sat Aug 16 2025

AZC019-170054-
/O.EXP.KTWC.FF.W.0036.000000T0000Z-250817T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
544 PM MST Sat Aug 16 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR 
EASTERN PIMA COUNTY...

The heavy rain has ended. Flood waters have receded. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3226 11098 3225 11093 3222 11094 3222 11098
      3225 11100

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 1:45 PM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 16, 1:45 PM MST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
145 PM MST Sat Aug 16 2025

.SYNOPSIS....Isolated to scattered thunderstorms today across
Southeast Arizona. Given the ample atmospheric moisture available
for these storms, the main impact with these storms will be the
potential for brief, locally heavy rainfall, especially southeast
of Tucson in Cochise county. Otherwise, daily isolated to
scattered showers and thunderstorms will persist into next week
with day to day variability in intensity and chances.

&&

.DISCUSSION...A field of cumulus clouds with some towering have
developed from Sells eastward. Several small, short-lived
thunderstorms have developed producing 0.05 to 0.35 inches of
rain. The 18Z KTUS sounding shows there is a suitable amount of
low-level moisture with low-level RH at 58%, PWAT of 1.41 inches,
and mixing ratio of 12.2 g/kg however there is a substantial layer
of dry, warm air beginning around 600 mb. The low-level moisture
has allowed for the development of the cumulus field however
towering cumulus are having a hard time intensifying into strong
storms due to the warm, dry layer. The storms that have developed
this morning and for storms that will continue to develop into the
afternoon they will be short-lived, sub-severe, with locally
brief heavy rainfall. The 12Z HREF shows there is a 50-70% chance
for 3 hr QPF to be greater than 1 inch in Cochise and eastern Pima
counties this afternoon. The Weather Prediction Center (WPC) has
placed us in a marginal risk for excessive rainfall and the Storm
Prediction Center (SPC) has placed us in a general risk for severe
thunderstorms.

The upper high currently located over the south-central US will slowly
shift into southern New Mexico Sunday evening, the AZ/NM border
by Monday afternoon, then on its way to the Four Corners region
Tuesday afternoon. The high will strengthen and remain in the Four
Corners area through the second half of next week. While the
location of the high in the Four Corners is typically a positive
location for an increase in Monsoonal activity, it all depends on
the moisture that is available. Unfortunately, there looks to be
an overall drying trend across the southwest that will decrease
our PWATs and likely set-up a pattern where we have isolated
storms east of Tucson capable of producing strong and gusty
thunderstorm outflows but little rainfall. Storms further west of
Tucson will have a better chance of producing heavy rainfall as
they will be able to tap into a moisture supply from the Gulf of
California. Due to the location of the high and drying trend,
afternoon high temperatures gradually warm back up to 4-6 degrees
above normal Wednesday through Friday of next week increasing
HeatRisk to Major by Wednesday and locally Extreme by Thursday.

&&

.AVIATION...Valid through 18/00Z.
FEW to SCT clouds AOA 5k to 10k ft AGL across much of southern
Arizona. Isolated showers and storms have been developing near
KALK, KFHU, and KDUG that have produced brief, heavy rainfall.
Isolated to scattered storms and showers will continue to develop
areas KTUS eastward dissipating by 17/03Z. Cloud coverage will
lessen by 17/07Z becoming SKC to FEW AOA 10k to 15k ft AGL. SFC
winds will be from the west at 5 to 10 kts becoming light and
variable aft 17/06Z. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Expect daily chances for thunderstorms and wetting
rain showers into early next week. Min RHs will generally be
around 25 percent in the lower elevations and 45+ percent in the
mountains today. Sunday, min RHs will start to drop back down to
the 15-20 percent in the lower locations and 20-30 in the
mountains by mid-week next week. Winds will generally be less
than 15 mph with typical afternoon gusts up to 20 mph into next
week. Monsoon moisture is projected to return late next week to
provide higher chances for thunderstorms and rain showers.
Temperatures will be around normal through this weekend, trending
above normal the second half of next week.

&&

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Malarkey

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:14 PM MSTSevere Thunderstorm WarningTWCPima31 min
Aug 15, 6:25 PM MSTSevere Thunderstorm WarningTWCSanta Cruz24 min
Aug 15, 6:37 PM MSTFlash Flood Warning Considerable damage threatTWCSanta Cruz53 min
Aug 15, 6:39 PM MSTSevere Thunderstorm WarningTWCPima51 min
Aug 15, 6:58 PM MSTAreal Flood AdvisoryTWCPima2 hr
Aug 15, 7:48 PM MSTAreal Flood AdvisoryTWCPima117 min
Aug 16, 4:25 PM MSTAreal Flood AdvisoryTWCPima65 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.